Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 262, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 8, 2011, 3:26 PM EDT for Laurel County, Pulaski County, Rockcastle County, Kentucky. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 3:26 PM EDT (19:26 UTC)
- Expired
- Aug 8, 2011, 4:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Laurel County, KY, Pulaski County, KY, Rockcastle County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 3:42 PM EDT | TSTM WND DMG | London, KY | 7 INCH DIAMETER TREE LIMBS DOWNED |
| Aug 8, 3:45 PM EDT | HAIL 1 | London, KY | DIME TO QUARTER SIZE HAIL. |
| Aug 8, 4:05 PM EDT | TSTM WND DMG | 6 Sw London, KY | TREE UPROOTED ALONG HIGHWAY 192. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2773 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
020
WUUS53 KJKL 081926
SVRJKL
KYC125-199-203-082000-
/O.NEW.KJKL.SV.W.0262.110808T1926Z-110808T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
EAST CENTRAL PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTH CENTRAL ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 400 PM EDT
* AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BILLOWS...OR 12 MILES SOUTH OF MOUNT VERNON...AND MOVING EAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
LONDON...DILLON...HAZEL PATCH...BUNCH...WOOD CREEK LAKE...
BERNSTADT...HARE...CARMICHAEL...EAST BERNSTADT...OAKLEY...
PITTSBURG...ATLANTA...SUBLIMITY CITY...LONDON-CORBIN AIRPORT...
FARISTON...MCWHORTER...MAPLESVILLE...LEVI JACKSON S.P....LANGNAU
AND LESBAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7
2...WHEN YOU CAN DO SO SAFELY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3711 8442 3727 8438 3723 8394 3720 8394
3716 8397 3711 8392 3712 8388 3710 8387
3708 8387 3708 8389 3705 8387 3703 8393
3699 8394
TIME...MOT...LOC 1926Z 285DEG 29KT 3718 8428
WIND...HAIL 60MPH 1.00IN
$$
ABE2 follow-up statements
428
WWUS53 KJKL 081953
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
353 PM EDT MON AUG 8 2011
KYC199-203-082003-
/O.CAN.KJKL.SV.W.0262.000000T0000Z-110808T2000Z/
PULASKI KY-ROCKCASTLE KY-
353 PM EDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROCKCASTLE AND
EAST CENTRAL PULASKI COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3708 8416 3724 8409 3723 8396 3720 8394
3716 8397 3711 8392 3712 8389 3711 8387
3708 8387 3707 8389 3705 8387 3703 8393
3700 8395
TIME...MOT...LOC 1953Z 285DEG 29KT 3712 8402
$$
KYC125-082000-
/O.CON.KJKL.SV.W.0262.000000T0000Z-110808T2000Z/
LAUREL KY-
353 PM EDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LAUREL
COUNTY UNTIL 400 PM EDT...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
MAPLESVILLE...OR NEAR LONDON...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LIDA...MARYDELL...LAKE AND CANE CREEK AROUND 400 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3708 8416 3724 8409 3723 8396 3720 8394
3716 8397 3711 8392 3712 8389 3711 8387
3708 8387 3707 8389 3705 8387 3703 8393
3700 8395
TIME...MOT...LOC 1953Z 285DEG 29KT 3712 8402
WIND...HAIL 70MPH 1.00IN
$$
GREIF909
WWUS53 KJKL 082004 RRA
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
404 PM EDT MON AUG 8 2011
KYC125-082015-
/O.EXP.KJKL.SV.W.0262.000000T0000Z-110808T2000Z/
LAUREL KY-
404 PM EDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAUREL COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3708 8416 3724 8409 3723 8396 3720 8394
3716 8397 3711 8392 3712 8389 3711 8387
3708 8387 3707 8389 3705 8387 3703 8393
3700 8395
TIME...MOT...LOC 1953Z 285DEG 29KT 3712 8402
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:15 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 8, 3:15 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 315 PM EDT MON AUG 8 2011 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY/...UPDATED THUNDERSTORMS HAVE DEVELOPED ALONG A BOUNDARY EXTENDING FROM PIKEVILLE TO LOUISVILLE. IR SATELLITE SHOWS TOPS CONTINUING TO COOL AND EXPECT STORMS TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND THEN DIMINISH THIS EVENING...BUT WITH A CHANCE OF SCATTERED STORMS CONTINUING THROUGH THE NIGHT. STORMS WILL BE STRONG TO POSSIBLY SEVERE FOR THE REMAINDER OF THE AFTERNOON...BUT SEVERE THREAT WILL DIMINISH THIS EVENING. HRRR HAD THE BEST HANDLE ON THE CONVECTIVE DEVELOPMENT THAT OCCURRED THIS AFTERNOON AND WILL FOLLOW ITS LEAD FOR THE FIRST 12 HOURS OF THE FORECAST. AFTER THE INITIAL ROUND OF CONVECTION DIMINISHES EXPECT A CONTINUED GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AS THE SHORTWAVE MOVES EAST FROM ILLINOIS. THE NAM LEANED TOWARDS A DRIER FORECAST OVERNIGHT AND HAVE DISREGARDED ITS SOLUTION. THE COLD FRONT WHICH HAS BEEN TO OUR NORTH WILL FINALLY PUSH INTO OUR AREA ON TUESDAY...CONTINUING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. THERE WILL BE A CONTINUED THREAT OF SEVERE WEATHER ON TUESDAY AS WELL. COOLER DRIER AIR WILL SPREAD ACROSS THE REGION THE WAKE OF THE FRONT...WITH HIGHS ON WEDNESDAY MOSTLY IN THE LOWER 80S. .LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/...UPDATED THE MODELS ARE GOOD AGREEMENT ALOFT WITH THE LONGWAVE PATTERN AFFECTING THE EASTERN HALF OF THE NATION THROUGH THE EXTENDED. IN FACT...THE CONSENSUS SOLUTION HAS BEEN FAIRLY STABLE FOR THE PAST SEVERAL CYCLES LEADING TO AN INCREASE IN CONFIDENCE IN THE MAJOR THEMES OF THE EXTENDED FORECAST. SPECIFICALLY...A GREAT LAKES TROUGH WILL PIVOT NORTHEAST ALLOWING HEIGHTS TO RISE SOMEWHAT OVER THE OHIO VALLEY IN ITS WAKE. ONE AREA OF MINOR DISAGREEMENT CONCERNS THE MAGNITUDE AND IMPACT OF A SHORTWAVE CROSSING THE LOWER OHIO VALLEY EARLY ON THURSDAY. THE ECMWF IS MORE AGGRESSIVE WITH THIS WAVE/S ENERGY AND FURTHER TO THE NORTHWEST THAN THE GFS...FOR NOW WILL GO WITH THE MORE SUPPRESSED SCENARIO FROM THE GFS. SLIGHT RIDGING WILL FOLLOW THROUGH EARLY FRIDAY FOR THE OHIO VALLEY WITH MOST OF THE MID LEVEL ENERGY PASSING BY WELL TO THE NORTHEAST OF KENTUCKY. THIS WILL CHANGE ON FRIDAY...THOUGH...AS THE NEXT MAJOR WAVE WILL MOVE OUT OF THE NORTHERN PLAINS AND INTO THE UPPER MIDWEST FOR THE START OF THE WEEKEND. BOTH THE GFS AND THE ECMWF BRING A FORE RUNNING RIPPLE OF ENERGY THROUGH THE AREA LATER FRIDAY WITH THE ECMWF/S VERSION LESS SUSPECT THAN THE GFS DUE TO POSSIBLE CONVECTIVE FEEDBACK ISSUES. THE 00Z ECMWF THEN SYSTEMATICALLY MOVES ITS MIDWEST TROUGH INTO THE OHIO VALLEY ON SATURDAY AND INTO SUNDAY MORNING WITH LONGWAVE MAGNITUDE AND TIMING SIMILAR TO THE 12Z GFS. HOWEVER...HEADING INTO MONDAY THE MODELS DIVERGE AGAIN WITH THE ECMWF SLOWING AND AMPLIFYING THE WAVE OVER THE CENTRAL APPALACHIANS WHEN COMPARED TO THE GFS. THE FORMER MODEL THEN ONLY SLOWLY MOVES THIS WELL DEFINED TROUGH FURTHER EAST THROUGH THE DAY MONDAY WHEN COMPARED TO THE FLATTER AND FASTER FLOW OF THE LATEST GFS. FOR SPECIFIC WEATHER DETAILS...HAVE GENERALLY FOLLOWED A BLEND THROUGH THE PERIOD...FAVORING MORE OF THE NAM12 EARLY ON AND MAINLY JUST THE OPERATIONAL ECMWF TOWARD THE END OF THE FORECAST. SENSIBLE WEATHER WILL FEATURE A MUCH WELCOMED AREA OF HIGH PRESSURE THROUGH THE OHIO VALLEY DURING THE START OF THE EXTENDED...BRINGING A SOMEWHAT COOLER AND DRIER AIR MASS TO EAST KENTUCKY. HOWEVER...A FRONTAL BOUNDARY WILL BE FOUND JUST TO THE SOUTHWEST OF THE CWA AND WILL BE A THREAT TO BECOME CONVECTIVELY ACTIVE DURING THE DAY THURSDAY...PARTICULARLY IF THE ECMWF SOLUTION ENDS UP VERIFYING. REGARDLESS...THE BULK OF THE AREA WILL BE DRY AND MORE COMFORTABLE FOR AT LEAST A 24 TO 36 HOUR PERIOD...WITH SOME VALLEY LOWS EVEN TOUCHING THE 50S BY DAWN FRIDAY. THE FRONT WILL START TO LIFT NORTH OVER CENTRAL KENTUCKY ON FRIDAY AND BECOME MORE ACTIVE...WITH ITS CONVECTION POSSIBLY BRUSHING INTO THE WESTERN COUNTIES BY LATE AFTERNOON. THE BULK OF ANY POP CHANCES WILL HOLD OFF UNTIL LATER THAT EVENING AS A BROAD AREA OF LOW PRESSURE MOVES THROUGH THE MIDWEST...FURTHER ACTIVATING THAT FRONT AND PUSHING IT EAST INTO THE CWA. SLOW MOVING LOW PRESSURE WILL THEN CROSS THE AREA ON SATURDAY WITH THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THIS PORTION OF THE FORECAST. ALTHOUGH THE GFS WOULD IMPLY THAT WE CLEAR OUT AND START TO DRY OUT ON SUNDAY...THE PREFERRED ECMWF SLOWS THE SFC LOW DOWN IN RESPONSE TO THE DEEPENING TROUGH ENOUGH THAT THE THREAT OF CONVECTION WILL LIKELY LINGER WELL INTO THE DAY SUNDAY AND EVEN INTO THE FIRST PART OF SUNDAY NIGHT IN THE FAR EAST. COOLER AND DRIER WEATHER FOLLOWS INTO MONDAY AS A NEW AREA OF COMFORT BRINGING HIGH PRESSURE PUSHES INTO THE OHIO AND TENNESSEE VALLEYS. MADE ONLY MINOR ADJUSTMENTS TO THE INHERITED TEMPERATURES THROUGH THE PERIOD AS THE MODELS AND GUIDANCE HAVE BEEN FAIRLY STABLE. DID CONTINUE THE TERRAIN BASED ADJUSTMENTS ON MOST NIGHTS. AS FOR POPS...ENDED UP ON THE LOW SIDE OF MEX THROUGH THE PERIOD...THOUGH LIKELY MAY BE NEEDED FOR POPS ON SATURDAY OR SUNDAY DEPENDING ON HOW THE SFC LOW EVOLVES HEADING INTO THE WEEKEND. && .AVIATION.../18Z TO 18Z/ AFTERNOON HEATING HAS INITIATED CONVECTION ALONG AN OLD BOUNDARY FROM RICHMOND TO PIKEVILLE. SHOWERS AND THUNDERSTORMS EXTEND WESTWARD TO LOUISVILLE WHILE A SECOND AREA OF CONVECTION IS PUSHING INTO WESTERN KY AND INDIANA. AT THIS POINT IT IS DIFFICULT TO TIME ANY THUNDERSTORM ACTIVITY AT SPECIFIC TAF SITES THOUGH IT APPEARS THE BEST CHANCE FOR THUNDERSTORMS EARLY THIS AFTERNOON WOULD BE AT JKL...AND WILL CARRY VCTS AT JKL RIGHT FROM THE BEGINNING. LOZ AND SME MAY SEE THUNDERSTORMS LATER...AND WILL ADD VCTS TO THESE TAFS FOR LATER IN THE AFTERNOON. EXTENT OF FOG TONIGHT IS DEPENDENT ON WHERE RAIN FALLS TODAY INTO THIS EVENING...AND HOW MUCH CLEARING THERE IS OVERNIGHT. EXPECT VISIBILITIES TO AT LEAST BE DOWN TO MVFR TO IFR BY DAYBREAK. VISIBILTIES WILL IMPROVE AFTER 12Z TUESDAY...BUT MORE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY ON TUESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SBH LONG TERM...GREIF AVIATION...SBH
Hazardous weather outlook, Aug 8, 5:24 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 524 AM EDT MON AUG 8 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 524 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. ANY STORMS THAT FORM DURING THE AFTERNOON AND EVENING COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. SOME OF THE THUNDERSTORMS ON TUESDAY COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY...MAINLY IN AREAS NORTHEAST OF A LINE FROM MOUNT VERNON TO HARLAN. THUNDERSTORMS ARE POSSIBLE IN ALL AREAS FRIDAY NIGHT THROUGH SATURDAY NIGHT. THUNDERSTORMS ARE ALSO POSSIBLE ON SUNDAY MAINLY SOUTH OF A LINE FROM INEZ TO WHITLEY CITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JP
In the hours before
Special weather statement, Aug 8, 2:38 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 238 PM EDT MON AUG 8 2011 KYZ068-069-080-111-114-116-081930- ROCKCASTLE-LAUREL-JACKSON-OWSLEY-LEE-CLAY- 238 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 PM EDT MONDAY AFTERNOON... JACKSON... NORTHWESTERN OWSLEY... EAST CENTRAL ROCKCASTLE... SOUTHWESTERN LEE... NORTHWESTERN CLAY AND EXTREME NORTH CENTRAL LAUREL. AT 238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROBINET...OR 9 MILES EAST OF MOUNT VERNON...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MIDDLEFORK AROUND 245 PM EDT...SHOP BRANCH AROUND 250 PM EDT...OLIN AROUND 255 PM EDT...MILDRED AROUND 300 PM EDT...AND HERD AROUND 305 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Aug 8, 2:53 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 253 PM EDT MON AUG 8 2011 KYZ068-069-080-114-116-081930- ROCKCASTLE-LAUREL-JACKSON-OWSLEY-CLAY- 253 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 PM EDT MONDAY AFTERNOON... SOUTHERN JACKSON... SOUTH CENTRAL OWSLEY... EAST CENTRAL ROCKCASTLE... NORTHWESTERN CLAY AND NORTHEASTERN LAUREL. AT 253 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TEMPLER...OR 11 MILES SOUTHWEST OF MCKEE...MOVING EAST AT 30 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THE AFFECTED AREAS AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Aug 8, 3:05 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 305 PM EDT MON AUG 8 2011 KYZ112-081945- BREATHITT- 305 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 345 PM EDT MONDAY AFTERNOON... SOUTHERN BREATHITT. AT 304 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JETTS CREEK... OR 6 MILES EAST OF BOONEVILLE...MOVING EAST AT 30 MPH. RESIDENTS OF BREATHITT COUNTY SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL FROM THIS STORM. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Aug 8, 3:06 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 306 PM EDT MON AUG 8 2011 KYZ116-117-081945- LESLIE-CLAY- 306 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345 PM EDT MONDAY AFTERNOON... CENTRAL LESLIE AND CENTRAL CLAY. AT 306 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HERRON...OR NEAR MANCHESTER...MOVING EAST AT 30 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Aug 8, 3:14 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 314 PM EDT MON AUG 8 2011 KYZ068-079-080-083>086-081945- MCCREARY-PULASKI-ROCKCASTLE-WAYNE-WHITLEY-LAUREL-KNOX- 314 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345 PM EDT MONDAY AFTERNOON... NORTHWESTERN KNOX... NORTHEASTERN MCCREARY... EASTERN PULASKI... EXTREME SOUTH CENTRAL ROCKCASTLE... NORTHEASTERN WAYNE... NORTHERN WHITLEY AND SOUTHERN LAUREL. AT 313 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BENT...OR 8 MILES EAST OF SOMERSET...MOVING SOUTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ROCKCASTLE SPRINGS AROUND 320 PM EDT...ROCKCASTLE SPRINGS AROUND 325 PM EDT... VOX AROUND 330 PM EDT...BARTON AROUND 335 PM EDT...MOORE HILL AROUND 340 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. JACOBSON
Local storm report, Aug 8, 3:18 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG RAVENNA 37.69N 83.95W
08/08/2011 ESTILL KY 911 CALL CENTER
TREE DOWN AT COB HILL.
0303 PM TSTM WND DMG MANCHESTER 37.15N 83.77W
08/08/2011 CLAY KY 911 CALL CENTER
TREE DOWN AND BLOCKING CHARLIE SIZEMORE ROAD.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:36 AM EDT | Areal Flood Advisory | JKL | Pike | 114 min |
| Aug 8, 2:08 AM EDT | Areal Flood Advisory | JKL | Martin | 112 min |
| Aug 8, 2:35 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee | 25 min |
| Aug 8, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 47 min |
| Aug 8, 3:11 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Leslie | 34 min |
| Aug 8, 3:35 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Wolfe | 25 min |
| Aug 8, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, Whitley | 29 min |
| Aug 8, 3:48 PM EDT | Tornado Warning | JKL | Clay, Knox, Laurel | 16 min |
| Aug 8, 4:13 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 25 min |
| Aug 8, 4:20 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 25 min |
| Aug 8, 4:33 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Morgan | 24 min |
| Aug 8, 4:34 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Leslie, Whitley | 98 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.